News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Bleeding between periods


 Susanne74 - Sun Mar 09, 2008 4:08 pm

I stopped taking the pill back in November and had no problems until February. Februarys period started a week early on the 24th and finished on the 27th. Now 10 days after finishing i'm on again, started 8th March. Its not spotting or light bleeding, needed around 3 pad changes today. I am in a relationship and have had sex while on my period and on this bleed. My boyfriend had a vasectomy before i met him so i'm not pregnant. I have not had any pain during sex or after.
I was in hospital with stomach pains in 2002 where an ultrasound scan showed fibroids and an ovarian cyst. But not had any problems with them since.
I am on a waiting list for a vaginal repair for a cystocele. A small lump would bulge down to my vaginal opening and tests showed its my bladder. At present the lump is not causing any problems.
I never had any irregular bleeding before i was on the pill and while i was taking it. Was on the pill from the age of 19 til 22. Had my son and back on pill at 23 til last November just before i turned 34.
I hope you can tell me what the problem is. Thank you.
 Debbie Miller, RN - Tue Mar 18, 2008 11:19 am

User avatar Hello,
Chances are there is no problem. It is possible the extra bleeding is a symptom of your fibroids. While not all women have heavy bleeding or bleeding between periods with fibroids, many do.

In addition, most women have times in their life of irregular periods - both involving missed periods or breakthrough bleeding between them. While some women menstruate like clockwork naturally, irregularity is actually the norm except when women are on hormonal birth control.

Thyroid and bleeding disorders can also be possible causes. If you continue to be concerned you should see your gynecologist or family doctor. It is also possible you could be having hormonal fluctuations which sometimes occur in the perimenopausal period. I know you seem young for that but some women experience symptoms up to 10 years prior to menopause and some have early menopause.

Best wishes and good luck with your upcoming treatments.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here